Alert archive / Kentucky / River Flood Advisories in 2012
River Flood Advisory 9, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Mar 3, 2012, 2:00 AM EST for Bell County, Kentucky. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2012, 2:00 AM EST (07:00 UTC)
- Expired
- Mar 3, 2012, 3:23 PM EST
- In force
- 13 hr
- Issued by
- NWS Jackson, KY
County Bell County, KY
The radar
The Knoxville radar (KMRX), 67 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Pineville (PVLK2).
- Action stage
- 995 ft
- Minor stage
- 1002 ft
- Moderate stage
- 1010 ft
- Major stage
- 1019 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03402900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
841 WGUS83 KJKL 030700 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 200 AM EST SAT MAR 3 2012 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT PINEVILLE .RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS ALLOWED FOR SOME SIGNIFICANT RISES ALONG PORTIONS OF THE CUMBERLAND RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 10 AM SATURDAY. && KYC013-031900- /O.NEW.KJKL.FL.Y.0009.120303T0700Z-120304T0400Z/ /PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 200 AM EST SAT MAR 3 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD ADVISORY FOR THE CUMBERLAND RIVER AT PINEVILLE. * UNTIL THIS EVENING. * AT 1 AM SATURDAY THE STAGE WAS 995.1 FEET. * BANKFULL STAGE IS 1002 FEET. * FLOOD STAGE IS 1002 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 998.2 FEET BY THIS AFTERNOON. $$ GEOGERIAN
3 follow-up statements
798 WGUS83 KJKL 031547 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1047 AM EST SAT MAR 3 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT PINEVILLE THE CUMBERLAND RIVER AT BARBOURVILLE THE CUMBERLAND RIVER AT WILLIAMSBURG .RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS ALLOWED FOR SOME SIGNIFICANT RISES ALONG PORTIONS OF THE CUMBERLAND RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 12 PM. && KYC013-040347- /O.CON.KJKL.FL.Y.0009.000000T0000Z-120304T0400Z/ /PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1047 AM EST SAT MAR 3 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT PINEVILLE * UNTIL THIS EVENING. * AT 10 AM SATURDAY THE STAGE WAS 997.3 FEET. * BANKFULL STAGE IS 1002 FEET. * FLOOD STAGE IS 1002 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$ KYC121-040347- /O.CON.KJKL.FL.Y.0011.000000T0000Z-120304T1800Z/ /BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1047 AM EST SAT MAR 3 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT BARBOURVILLE * UNTIL SUNDAY AFTERNOON. * AT 10 AM SATURDAY THE STAGE WAS 22.5 FEET. * BANKFULL STAGE IS 27.0 FEET. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 23.6 FEET BY THIS EVENING. * AT 27.0 FEET...LOW LYING ROADS FLOOD. MANCHESTER STREET FLOODS. $$ KYC235-040347- /O.CON.KJKL.FL.Y.0010.000000T0000Z-120306T0000Z/ /WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1047 AM EST SAT MAR 3 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG * UNTIL MONDAY EVENING. * AT 10 AM SATURDAY THE STAGE WAS 19.1 FEET. * BANKFULL STAGE IS 21.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 20.9 FEET BY TOMORROW EVENING. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. $$
803 WGUS83 KJKL 031549 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1049 AM EST SAT MAR 3 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT PINEVILLE THE CUMBERLAND RIVER AT BARBOURVILLE THE CUMBERLAND RIVER AT WILLIAMSBURG .RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS ALLOWED FOR SOME SIGNIFICANT RISES ALONG PORTIONS OF THE CUMBERLAND RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 4 PM THIS AFTERNOON. && KYC013-040349- /O.CON.KJKL.FL.Y.0009.000000T0000Z-120304T0400Z/ /PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1049 AM EST SAT MAR 3 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT PINEVILLE * UNTIL THIS EVENING. * AT 10 AM SATURDAY THE STAGE WAS 997.3 FEET. * BANKFULL STAGE IS 1002 FEET. * FLOOD STAGE IS 1002 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$ KYC121-040348- /O.CON.KJKL.FL.Y.0011.000000T0000Z-120304T1800Z/ /BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1049 AM EST SAT MAR 3 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT BARBOURVILLE * UNTIL SUNDAY AFTERNOON. * AT 10 AM SATURDAY THE STAGE WAS 22.5 FEET. * BANKFULL STAGE IS 27.0 FEET. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 23.6 FEET BY THIS EVENING, THEN BEGIN TO FALL. $$ KYC235-040348- /O.CON.KJKL.FL.Y.0010.000000T0000Z-120306T0000Z/ /WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1049 AM EST SAT MAR 3 2012 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG * UNTIL MONDAY EVENING. * AT 10 AM SATURDAY THE STAGE WAS 19.1 FEET. * BANKFULL STAGE IS 21.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 20.9 FEET BY TOMORROW EVENING, THEN BEGIN TO FALL. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. $$
895 WGUS83 KJKL 032023 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 323 PM EST SAT MAR 3 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT PINEVILLE .THE CUMBERLAND RIVER AT PINEVILLE WILL CONTINUE TO FALL INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THIS WILL BE THE LAST STATEMENT FOR THE CUMBERLAND RIVER AT PINEVILLE. && KYC013-032053- /O.CAN.KJKL.FL.Y.0009.000000T0000Z-120304T0400Z/ /PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 323 PM EST SAT MAR 3 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE CUMBERLAND RIVER AT PINEVILLE . * AT 02 PM SATURDAY THE STAGE WAS 995.4 FEET. * BANKFULL STAGE IS 1002 FEET. * FLOOD STAGE IS 1002 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 997.6 FEET. THE RIVER WILL CONTINUE TO FALL TO 986.9 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 3, 12:54 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 3, 12:54 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1254 AM EST SAT MAR 3 2012 .UPDATE... ISSUED AT 1254 AM EST SAT MAR 3 2012 WENT AHEAD AND CANCELLED THE FLASH FLOOD WATCH...WITH HEAVY RAINS LONG GONE...AND RUNOFF MAKING ITS WAY INTO LARGER CREEKS...STREAMS... AND RIVERS. A FEW SPRINKLES OUT THERE ARE ALL THAT IS LEFT OF THE PRECIPITATION. CLOUDS ARE HANGING AROUND A BIT LONGER...SO NUDGED THE LOWS UP A BIT BASED ON THESE TRENDS. UPDATE ISSUED AT 1035 PM EST FRI MAR 2 2012 SEVERE THUNDERSTORMS HAVE EXITED THE AREA...AND HAVE DROPPED THE REMAINING COUNTIES FROM THE TORNADO WATCH. RUNOFF PROBLEMS ARE CONTINUING ACROSS PORTIONS OF THE AREA...HOWEVER WITH THE HEAVIEST RAINFALL WELL SOUTHEAST...AND RUNOFF BEGINNING TO CHANEL INTO LARGER CREEKS AND STREAMS...WILL MOST LIKELY CANCEL THE FLASH FLOOD WATCH BY MIDNIGHT. ADDITIONALLY...WOUND UP ISSUING AN SPS FOR A FEW HOURS GENERALLY NORTH OF THE MOUNTAIN PARKWAY TO ALLOW FOR SOME WIND GUSTS IN THE 30 TO 40 MPH RANGE. THESE LOOK TO LAST UP TO A COUPLE OF HOURS BASED ON UPSTREAM OBSERVATIONS. UPDATE ISSUED AT 930 PM EST FRI MAR 2 2012 THE WORST OF THE STORMS HAVE DROPPED SOUTHEAST INTO VIRGINIA. HAVE TRIMMED THE TOR WATCH BACK TO ONLY THE SOUTHEAST COUNTIES...AS A FEW EMBEDDED MORE INTENSE CELLS MAY TRY TO SNEAK INTO THE VIRGINIA BORDER COUNTIES IN THE NEXT 30 MINUTES TO AN HOUR. STILL...MAY WIND UP CANCELLING THE REST OF THE TORNADO WATCH BY 10 PM IF THE WEAKENING TREND CONTINUES. ALSO LET THE LAKE WIND ADVISORY EXPIRE AT 9 PM...ALTHOUGH WILL HAVE TO WATCH OUT FOR SOME HIGHER GUSTS ALONG THE BLUEGRASS IN THE NEXT COUPLE OF HOURS...AS THERE HAVE BEEN SOME WIND GUSTS OF 35 MPH TO 45 UPSTREAM. WILL REASSESS THE FLASH FLOOD WATCH BEFORE MIDNIGHT AS THERE IS STILL INTENSE RUNOFF ONGOING. UPDATE ISSUED AT 618 PM EST FRI MAR 2 2012 PLENTY OF SEVERE REPORTS ROLLING IN OVER THE PAST HOUR. HAVE SPED PRECIPITATION A BIT AND IT LOOKS LIKE THE SEVERE THREAT SHOULD COME TO AN END BY MIDNIGHT. UNTIL THEN...EXPECT THE SEVERE WEATHER TO CONTINUE AS PLENTY OF INSTABILITY CONTINUES TO FEED THESE STORMS. EXTENDED THE LAKE WIND ADVISORY UNTIL 9 PM WITH STRONG WINDS IMMEDIATELY BEHIND THE FRONT AS WELL. FLASH FLOOD THREAT STILL LOOKS REASONABLE WITH VERY INTENSE AREAS OF RAIN. UPDATED TEMPERATURE AND DEW POINT TRENDS AS WELL. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 300 PM EST FRI MAR 2 2012 MAIN CONCERN IS STILL AROUND THE UNFOLDING SEVERE WEATHER AS IT MOVES INTO EASTERN KENTUCKY THIS EVENING. PLENTY OF INSTABILITY AND SHEAR IS IN PLACE FOR SEVERE THUNDERSTORMS...INCLUDING TORNADOES...LARGE HAIL...AND STRAIGHT LINE WINDS. BASED ON LATEST HI RES MODEL GUIDANCE...IT LOOKS LIKE THE STORMS SHOULD ARRIVE IN THE BLUEGRASS BETWEEN 5 AND 7 PM...WITH THE LINE OF STORMS PROGRESSING ACROSS THE AREA BETWEEN 6 AND 10 PM. THIS IS A DANGEROUS SITUATION WILL ALL THE INGREDIENTS PRESENT FOR A DAMAGING SEVERE WEATHER EVENT. FLOODING IS ALSO A BIT OF A CONCERN WITH ALL THE RAINFALL OVER THE PAST FEW DAYS. HOWEVER...FORTUNATELY...THE ACTIVITY THIS EVENING SHOULD BE FAST MOVING AND HOPEFULLY LIMITING THE THREAT. REGARDLESS...PLAN TO KEEP THE FLASH FLOOD WATCH UP FOR THE TIME BEING. WILL ALSO KEEP THE LAKE WIND ADVISORY GOING UNTIL 7 PM WITH GOOD SYNOPTIC LEVEL WINDS OUT AHEAD OF THE APPROACHING COLD FRONT. AS THE FRONT BLOWS ACROSS THE AREA TONIGHT...PRETTY SUBSTANTIAL COLD AIR ADVECTION KICKS IN...WITH TEMPERATURES QUICKLY FALLING INTO THE 30S IN THE WAKE OF THE FRONT. IN ADDITION...SKIES WILL START TO CLEAR ACROSS THE AREA LATE. THIS WILL SET THE STAGE FOR A MUCH COLDER START TO SATURDAY. MUCH QUIETER AND COOLER WEATHER IS ANTICIPATED FROM SATURDAY INTO SATURDAY NIGHT WITH MID LEVEL RIDGING SETTING UP ACROSS THE AREA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 300 PM EST FRI MAR 2 2012 MODELS IN GOOD AGREEMENT WITH SUNDAY AND SUNDAY NIGHT AS A COUPLE OF SHORTWAVES PROGRESS ACROSS THE AREA. THE FIRST ONE WILL ARRIVE MIDDAY SUNDAY...BUT WILL HAVE LIMITED MOISTURE TO WORK WITH. HOWEVER...WITH UPSLOPE WESTERLY WINDS...WE SHOULD BE ABLE TO SQUEEZE OUT SOME ISOLATED SHOWERS OR SPRINKLES. THE SECOND AND STRONGER SHORTWAVE IS PEGGED TO REACH EASTERN KENTUCKY SUNDAY NIGHT. WITH TEMPERATURES SETTLING BACK TO AROUND 30 OVERNIGHT...THE MAIN PRECIPITATION TYPE WILL END UP BEING SNOW. WITH UPSLOPE FLOW...COMBINED WITH WEAK FORCING ALOFT...WILL YIELD SOME LIGHT SNOW ACROSS EASTERN KENTUCKY. GIVEN THE FAVORABLE TIME OF DAY...WE SHOULD SEE SOME LIGHT SNOW ACCUMULATIONS AS WELL. PERHAPS UP TO 2 INCHES IN THE HIGH TERRAIN...TO LESS THAN AN INCH IN THE VALLEYS. MONDAY BEGINS WITH A SHORT WAVE DROPPING OUT OF THE GREAT LAKES. THIS SHORT WAVE HAS LITTLE MOISTURE TO WORK WITH BUT THE COLD AIR TO BEGIN THE DAY WILL PUSH AVAILABLE MOISTURE BROUGHT FROM THE GREAT LAKES UPSLOPE WITH LIGHT SNOW EXPECTED EARLY THEN MIXING WITH AND CHANGING TO LIGHT RAIN. TEMPS WILL ONLY WARM INTO THE LOWER 40S. THEN MONDAY NIGHT WILL SEE HIGH PRESSURE BUILDING INTO THE ERN CONUS WITH RETURN FLOW AROUND THE BACK SIDE OF THE HIGH PRESSURE WILL BE TOO LIGHT TO ADVECT MUCH WARM AIR AND TEMPS SHOULD DROP INTO THE UPPER 20S. AS DAYTIME WINDS INCREASE ON TUE THE SRLY FLOW WILL BOOST TEMPS INTO THE UPPER 50S. MODELS AGREE THAT THE SFC HIGH WILL EASE TO THE MID ATLANTIC COAST WITH THE NEXT FRONTAL BNDRY APPROACHING THE MISS RIVER VALLEY. WINDS WILL INCREASE ON WED AS TEMPS SOAR INTO THE LOWER 60S. THE MODELS DIFFER SLIGHTLY ON THE TIMING OF THE NEXT FRONTAL BNDRY WITH THE ECMWF BEING SLIGHTLY SLOWER. THE FRONTAL BNDRY IS ORIENTATED IN A MORE NE/SW FASHION AND DOES NOT BEGIN TO IMPACT ERN KY UNTIL THU. THE MOISTURE RETURN FROM THE GULF WILL CYCLE INTO THE SRN PLAINS AND THEN WRAP AROUND INTO THE OHIO VALLEY...MOSTLY NORTH OF THE OHIO RIVER. EXPECT THE PCPN TO BEGIN IN EARNEST THU AFTERNOON WHICH WILL HOLD HIGH TEMPS TO ONLY THE LOWER 60S. THE ECMWF STALLS THIS FRONTAL BNDRY ACROSS THE COMMONWEALTH WITH LIGHT RAIN CONTINUING INTO THE LAST OF THE WORK WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1254 AM EST FRI MAR 2 2012 VFR CONDITIONS WILL DOMINATE THROUGH THE PERIOD...ALTHOUGH SOME TEMPORARY MVFR WILL BE POSSIBLE THROUGH DAWN NORTH OF THE MOUNTAIN PARKWAY AS SOME LOWER STRATOCU PASS BY FROM TIME TO TIME. WEST TO NORTHWEST WINDS OF AROUND 10 KTS...WITH GUSTS UP TO 20 KTS...WILL SUBSIDE DURING THE OVERNIGHT HOURS AS WELL. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...KAS LONG TERM....DUSTY AVIATION...GEOGERIAN
Hazardous weather outlook, Mar 3, 12:35 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1235 AM EST SAT MAR 3 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1235 AM EST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SIGNIFICANT RUNOFF WILL CONTINUE TO AFFECT SMALL STREAMS IN PORTIONS OF THE AREA OVERNIGHT. RUNOFF FROM HEAVY RAINFALL WILL LEAD TO SIGNIFICANT RISES ALONG PORTIONS OF THE KENTUCKY...RED...LICKING... AND CUMBERLAND RIVER BASINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RUNOFF FROM HEAVY RAINFALL WILL CONTINUED HIGH WATER ALONG PORTIONS OF THE KENTUCKY...RED...LICKING...AND CUMBERLAND RIVER BASINS SATURDAY INTO SUNDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN/JP
In the hours before
Local storm report, Mar 2, 11:16 PM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1116 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TORNADO WELLINGTON 37.92N 83.50W
03/02/2012 MENIFEE KY EMERGENCY MNGR
HOUSES DAMAGED FROM TORNADO.
0548 PM HAIL WELLINGTON 37.92N 83.50W
03/02/2012 E1.75 INCH MENIFEE KY EMERGENCY MNGR
0610 PM HAIL 2 S CAINS STORE 37.10N 84.85W
03/02/2012 E1.00 INCH PULASKI KY AMATEUR RADIO
0610 PM HAIL 1 S COMBS 37.65N 84.11W
03/02/2012 E1.75 INCH ESTILL KY PUBLIC
&&
ABELocal storm report, Mar 2, 11:22 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1122 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL THELMA 37.82N 82.77W
03/02/2012 E1.75 INCH JOHNSON KY PUBLIC
HAIL UP TO GOLF BALL SIZE OCCURRED AND HAIL COVERED THE
GROUND TO A DEPTH OF ABOUT TWO INCHES.
&&
JPLocal storm report, Mar 2, 11:38 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1138 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 W MOREHEAD 38.19N 83.46W
03/02/2012 ROWAN KY TRAINED SPOTTER
LARGE TREES DOWN...GUTTERS RIPPED AWAY FROM
HOUSES...FENCE LAID OVER AND ALSO A PORCH DAMAGED ON A
HOUSE.
&&
ABELocal storm report, Mar 2, 11:39 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1139 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG LEANDER 37.75N 82.87W
03/02/2012 JOHNSON KY PUBLIC
A DOUBLEWIDE MOBILE HOME WAS REPORTED TO HAVE BEEN
DESTROYED NEAR LEANDER. TIME OF EVENT IS ESTIMATED FROM
RADAR.
&&
JPLocal storm report, Mar 2, 11:57 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1157 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG JUDY 38.13N 83.96W
03/02/2012 MONTGOMERY KY EMERGENCY MNGR
SIGNIFICANT DAMAGE IN THE JUDY AREA.
&&
ABELocal storm report, Mar 2, 11:59 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1159 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM HAIL ISLAND CITY 37.37N 83.77W
03/02/2012 M0.75 INCH OWSLEY KY CO-OP OBSERVER
DIME SIZED HAIL COVERING THE GROUND.
0830 AM HAIL 3 N MANCHESTER 37.20N 83.77W
03/02/2012 M0.50 INCH CLAY KY TRAINED SPOTTER
0100 PM FLASH FLOOD 1 SE CALVIN 36.71N 83.61W
03/02/2012 BELL KY EMERGENCY MNGR
TWO FEET OF FLOWING WATER OF HWY 1344.
0100 PM FLASH FLOOD MIDDLESBORO 36.61N 83.72W
03/02/2012 BELL KY EMERGENCY MNGR
HWY 25E UNDER 6 INCHES OF WATER COMING INTO MIDDLESBORO.
0520 PM HAIL 2 N CLAY CITY 37.89N 83.93W
03/02/2012 E1.25 INCH POWELL KY TRAINED SPOTTER
0520 PM HAIL CLAY CITY 37.86N 83.93W
03/02/2012 E1.25 INCH POWELL KY TRAINED SPOTTER
HAIL RANGING FROM DIME TO HALF DOLLAR SIZE COVERING THE
GROUND, APPROXIMATELY 2.5 MILES NORHT ON ROUTE 11 TOWARDS
MT STERLING.
0523 PM TORNADO WELLINGTON 37.92N 83.50W
03/02/2012 MENIFEE KY TRAINED SPOTTER
HOUSES DAMAGED IN WELLINGTON. GOLF BALL SIZE HAIL ALSO
REPORTED.
0528 PM HAIL 2 SE MOUNT STERLING 38.04N 83.92W
03/02/2012 M1.00 INCH MONTGOMERY KY TRAINED SPOTTER
0530 PM HAIL HOLLYHILL 36.66N 84.33W
03/02/2012 E0.75 INCH MCCREARY KY TRAINED SPOTTER
0530 PM TSTM WND DMG 1 W MOREHEAD 38.19N 83.46W
03/02/2012 ROWAN KY TRAINED SPOTTER
LARGE TREES DOWN...GUTTERS RIPPED AWAY FROM
HOUSES...FENCE LAID OVER AND ALSO A PORCH DAMAGED ON A
HOUSE.
0532 PM HAIL MEANS 37.95N 83.76W
03/02/2012 E1.75 INCH MENIFEE KY EMERGENCY MNGR
0535 PM HAIL 2 E JEFFERSONVILLE 37.97N 83.79W
03/02/2012 E1.25 INCH MONTGOMERY KY PUBLIC
HALF DOLLAR SIZE HAIL WAS REPORTED.
0540 PM TSTM WND DMG TRIPLETT 38.29N 83.40W
03/02/2012 ROWAN KY 911 CALL CENTER
BARN DESTROYED FROM WIND DAMAGE.
0540 PM HAIL SHARPSBURG 38.20N 83.93W
03/02/2012 E1.75 INCH BATH KY 911 CALL CENTER
GOLFBALL SIZED HAIL REPORTED NEAR OLYMPIA...BETHEL AND
SHARPSBURG.
0540 PM HAIL FRENCHBURG 37.95N 83.62W
03/02/2012 E1.75 INCH MENIFEE KY 911 CALL CENTER
GOLFBALL SIZE HAIL WAS REPORTED.
0541 PM HAIL FRENCHBURG 37.95N 83.62W
03/02/2012 E1.75 INCH MENIFEE KY TRAINED SPOTTER
GOLFBALL SIZE HAIL COVERING THE GROUND
0543 PM TSTM WND DMG STEARNS 36.69N 84.48W
03/02/2012 MCCREARY KY TRAINED SPOTTER
TREES AND LINES DOWN WITH WIND ESTIMATED AT 65 MPH
0543 PM TSTM WND DMG MARSHES SIDING 36.74N 84.48W
03/02/2012 MCCREARY KY TRAINED SPOTTER
TREES WIRE LINES DOWN IN STREARNS, 65 MPH GUST AT MARSHES
SIDING.
0544 PM TORNADO 1 SE FRENCHBURG 37.94N 83.61W
03/02/2012 MENIFEE KY 911 CALL CENTER
TORNADO WAS REPORTED ON THE GROUND.
0548 PM HAIL WELLINGTON 37.92N 83.50W
03/02/2012 E1.75 INCH MENIFEE KY EMERGENCY MNGR
0548 PM TORNADO WELLINGTON 37.92N 83.50W
03/02/2012 MENIFEE KY EMERGENCY MNGR
HOUSES DAMAGED FROM TORNADO.
0551 PM FUNNEL CLOUD WEST LIBERTY 37.91N 83.27W
03/02/2012 MORGAN KY PUBLIC
PUBLIC REPORTED FUNNEL CLOUD NEAR WEST LIBERTY.
0555 PM TSTM WND DMG JUDY 38.13N 83.96W
03/02/2012 MONTGOMERY KY EMERGENCY MNGR
SIGNIFICANT DAMAGE IN THE JUDY AREA.
0556 PM TORNADO WEST LIBERTY 37.91N 83.27W
03/02/2012 MORGAN KY LAW ENFORCEMENT
STATE POLICE REPORTS TORNADO ON THE GROUND JUST WEST OF
WEST LIBERTY.
0558 PM TORNADO WEST LIBERTY 37.91N 83.27W
03/02/2012 MORGAN KY NWS EMPLOYEE
TORNADO ON THE GROUND IN WEST LIBERTY.
0559 PM HAIL 5 N MOUNT STERLING 38.13N 83.95W
03/02/2012 M1.00 INCH MONTGOMERY KY AMATEUR RADIO
0559 PM TSTM WND GST 5 N MOUNT STERLING 38.13N 83.95W
03/02/2012 E70.00 MPH MONTGOMERY KY AMATEUR RADIO
0601 PM TORNADO WEST LIBERTY 37.91N 83.27W
03/02/2012 MORGAN KY LAW ENFORCEMENT
SIGNIFICANT DAMAGE IN DOWNTOWN WEST LIBERTY. COURTHOUSE
DAMAGED. PEOPLE TRAPPED IN DAMAGED BUILDINGS...WITH
INJURIES.
0601 PM TORNADO WEST LIBERTY 37.91N 83.27W
03/02/2012 MORGAN KY EMERGENCY MNGR
THERE HAVE BEEN REPORTS OF MULTIPLE INJURIES AND DEATHS.
0601 PM TORNADO WEST LIBERTY 37.91N 83.27W
03/02/2012 MORGAN KY LAW ENFORCEMENT
OFFICERS IN VEHICLE HIT BY TORNADO.
0610 PM HAIL 2 S CAINS STORE 37.10N 84.85W
03/02/2012 E1.00 INCH PULASKI KY AMATEUR RADIO
0610 PM HAIL WEST LIBERTY 37.91N 83.27W
03/02/2012 E1.75 INCH MORGAN KY PUBLIC
EVENT OCCURRED BETWEEN 555 PM AND 610 PM.
0610 PM HAIL 1 S COMBS 37.65N 84.11W
03/02/2012 E1.75 INCH ESTILL KY PUBLIC
0615 PM TORNADO CROCKETT 37.99N 83.09W
03/02/2012 MORGAN KY TRAINED SPOTTER
TORNADO ON GROUND. ALSO 3 INCH DIAMETER HAIL.
0620 PM HAIL FRAKES 36.64N 83.93W
03/02/2012 E1.00 INCH BELL KY TRAINED SPOTTER
SPOTTER REPORTS 1 INCH HAIL.
0621 PM TSTM WND GST 4 W MOREHEAD 38.19N 83.52W
03/02/2012 E60.00 MPH ROWAN KY TRAINED SPOTTER
0640 PM HAIL SCIENCE HILL 37.18N 84.64W
03/02/2012 E1.75 INCH PULASKI KY FIRE DEPT/RESCUE
0642 PM HAIL BLACKMONT 36.79N 83.53W
03/02/2012 E1.00 INCH BELL KY PUBLIC
0645 PM HAIL 2 S CANNEL CITY 37.76N 83.28W
03/02/2012 E1.00 INCH MORGAN KY TRAINED SPOTTER
0645 PM HAIL PULASKI 37.21N 84.64W
03/02/2012 E1.75 INCH PULASKI KY FIRE DEPT/RESCUE
0650 PM HAIL WALLINS CREEK 36.83N 83.41W
03/02/2012 M1.00 INCH HARLAN KY TRAINED SPOTTER
0656 PM HAIL WALLINS CREEK 36.83N 83.41W
03/02/2012 E1.75 INCH HARLAN KY PUBLIC
0657 PM HAIL PONGO 37.22N 84.32W
03/02/2012 E1.00 INCH ROCKCASTLE KY FIRE DEPT/RESCUE
0700 PM HAIL GRAYS KNOB 36.81N 83.30W
03/02/2012 E2.00 INCH HARLAN KY TRAINED SPOTTER
0700 PM HAIL 3 SSE HARLAN 36.80N 83.30W
03/02/2012 E1.00 INCH HARLAN KY TRAINED SPOTTER
0700 PM HAIL HARLAN 36.84N 83.32W
03/02/2012 E1.75 INCH HARLAN KY LAW ENFORCEMENT
STATE POLICE REPORTED GOLF BALL SIZED HAIL IN THE CITY OF
HARLAN.
0702 PM TSTM WND DMG HARE 37.20N 84.16W
03/02/2012 LAUREL KY TRAINED SPOTTER
SEMI FLIPPED OFF OF I-75 NORTH BETWEEN MILE MARKERS 46
AND 47...DAMAGE TO HOUSES SEEN JUST OFF OF THE INTERSTATE
BEHIND THE FLIPPED SEMI.
0702 PM TSTM WND DMG SALYERSVILLE 37.75N 83.06W
03/02/2012 MAGOFFIN KY AMATEUR RADIO
ROOFS BLOWN OFF APARTMENT BUILDINGS.
0703 PM HAIL OIL SPRINGS 37.81N 82.94W
03/02/2012 E1.00 INCH JOHNSON KY TRAINED SPOTTER
0703 PM FUNNEL CLOUD FERGUSON 37.07N 84.59W
03/02/2012 PULASKI KY CO-OP OBSERVER
0703 PM TSTM WND GST 2 N MONTICELLO 36.87N 84.85W
03/02/2012 M58.00 MPH WAYNE KY AWOS
0704 PM HAIL OIL SPRINGS 37.81N 82.94W
03/02/2012 E1.75 INCH JOHNSON KY TRAINED SPOTTER
0705 PM TSTM WND DMG PUTNEY 36.91N 83.23W
03/02/2012 HARLAN KY 911 CALL CENTER
TREES DOWN ON HWY 522.
0705 PM TSTM WND DMG PITTSBURG 37.16N 84.11W
03/02/2012 LAUREL KY TRAINED SPOTTER
POWER POLES DOWN AT HWY 80 AND I-75 INTERCHANGE.
0710 PM TORNADO SALYERSVILLE 37.75N 83.06W
03/02/2012 MAGOFFIN KY LAW ENFORCEMENT
ADVANCED AUTO ROOF RIPPED OFF. RESCUE SQUAD FLIPPED WITH
ACTIVE POWER LINES ON UNIT. TORNADO ON THE GROUND.
0710 PM TORNADO WOOD CREEK LAKE 37.20N 84.19W
03/02/2012 LAUREL KY LAW ENFORCEMENT
NEAR LAUREL/ROCKCASTLE LINE...THE TORNADO WAS MOVING
EAST.
0710 PM TSTM WND DMG 1 N EAST BERNSTADT 37.20N 84.12W
03/02/2012 LAUREL KY TRAINED SPOTTER
MULTIPLE MOBILE HOMES DAMAGED ON LITTLE COUNTY ROAD.
0710 PM TSTM WND DMG MCWHORTER 37.23N 84.00W
03/02/2012 LAUREL KY FIRE DEPT/RESCUE
TREE DOWN ON VEHICLE.
0710 PM FUNNEL CLOUD WOOD CREEK LAKE 37.20N 84.19W
03/02/2012 LAUREL KY TRAINED SPOTTER
0714 PM TORNADO BERNSTADT 37.16N 84.19W
03/02/2012 LAUREL KY 911 CALL CENTER
ON THE GROUND
0715 PM HAIL NOETOWN 36.62N 83.76W
03/02/2012 E1.00 INCH BELL KY TRAINED SPOTTER
0715 PM TSTM WND DMG PAINTSVILLE 37.82N 82.81W
03/02/2012 JOHNSON KY PUBLIC
ROOF DAMAGE TO THE PAINTSVILLE HIGH SCHOOL WAS REPORTED.
TIME OF EVENT IS ESTIMATED FROM RADAR.
0715 PM HAIL PAINTSVILLE 37.82N 82.81W
03/02/2012 E1.75 INCH JOHNSON KY AMATEUR RADIO
0715 PM TSTM WND DMG LEANDER 37.75N 82.87W
03/02/2012 JOHNSON KY PUBLIC
A DOUBLEWIDE MOBILE HOME WAS REPORTED TO HAVE BEEN
DESTROYED NEAR LEANDER. TIME OF EVENT IS ESTIMATED FROM
RADAR.
0717 PM HAIL THELMA 37.82N 82.77W
03/02/2012 E1.75 INCH JOHNSON KY PUBLIC
HAIL UP TO GOLF BALL SIZE OCCURRED AND HAIL COVERED THE
GROUND TO A DEPTH OF ABOUT TWO INCHES.
0717 PM HAIL LENARVE 36.81N 83.27W
03/02/2012 E2.75 INCH HARLAN KY FIRE DEPT/RESCUE
0717 PM TORNADO LIVINGSTON 37.30N 84.22W
03/02/2012 ROCKCASTLE KY LAW ENFORCEMENT
TORNADO BLEW TRUCK OFF ROAD NEAR THE 49 MILE MARKER 3
MILES NORTH OF THE ROCKCASTLE COUNTY LINE.
0720 PM TSTM WND DMG WEST VAN LEAR 37.79N 82.78W
03/02/2012 JOHNSON KY AMATEUR RADIO
10 TO 20 HOUSES AND A FORMER CHURCH WITH ROOFS BLOWN OFF
ON A 3 MILE STRETCH OF RT 302.
0720 PM TSTM WND DMG HAGERHILL 37.79N 82.79W
03/02/2012 JOHNSON KY AMATEUR RADIO
HOUSE BLOWN ONTO ROAD BLOCKING HWY 825. TWO DIFFERENT
APPARTMENT BUILDINGS CALLAPSED...ONE ONTO HWY 321 AND THE
OTHER ON HWY 1428.
0723 PM HAIL GRAYS KNOB 36.81N 83.30W
03/02/2012 E2.00 INCH HARLAN KY PUBLIC
EVENT OCCURRED BETWEEN 708 AND 723 PM.
0726 PM HAIL PAINTSVILLE 37.82N 82.81W
03/02/2012 E1.75 INCH JOHNSON KY AMATEUR RADIO
0730 PM TSTM WND DMG DAVELLA 37.80N 82.57W
03/02/2012 MARTIN KY TRAINED SPOTTER
TWO STORY BRICK BUILDING DAMAGED AND SEVERAL HUGE TREES
DOWN.
0732 PM TSTM WND DMG DEBORD 37.83N 82.55W
03/02/2012 MARTIN KY BROADCAST MEDIA
DAMAGE TO THE SECOND STORY OF A BRICK HOME. TIME OF EVENT
WAS ESTIMATED FROM RADAR.
0738 PM HAIL INEZ 37.87N 82.54W
03/02/2012 E1.00 INCH MARTIN KY EMERGENCY MNGR
0739 PM HAIL INEZ 37.87N 82.54W
03/02/2012 E1.00 INCH MARTIN KY 911 CALL CENTER
DISPATCH REPORTED QUARTER SIZED HAIL AND STRONG WINDS.
0825 PM HAIL MIDDLESBORO 36.61N 83.72W
03/02/2012 E1.00 INCH BELL KY PUBLIC
QUARTER SIZED HAIL REPORTED WAS REPORTED BY THE PUBLIC
0840 PM HAIL MIDDLESBORO 36.61N 83.72W
03/02/2012 M1.25 INCH BELL KY TRAINED SPOTTER
0855 PM FLASH FLOOD 3 N PAINTSVILLE 37.86N 82.81W
03/02/2012 JOHNSON KY AMATEUR RADIO
AN AMATEUR RADIO OPERATOR REPORTED SEVERAL PEOPLE TRAPPED
BY FLOOD WATERS AT BROWN BRANCH.
&&
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:04 PM EST | Tornado Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 41 min |
| Mar 2, 7:08 PM EST | Tornado Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 37 min |
| Mar 2, 7:11 PM EST | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Martin | 49 min |
| Mar 2, 7:14 PM EST | Severe Thunderstorm Warning | JKL | Jackson, Owsley, Rockcastle | 46 min |
| Mar 2, 7:22 PM EST | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Lee, Magoffin, Martin and 4 more | 5 hr |
| Mar 2, 7:22 PM EST | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 23 min |
| Mar 2, 7:23 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Wolfe | 52 min |
| Mar 2, 7:24 PM EST | Tornado Warning | JKL | Knox, McCreary, Wayne, Whitley | 36 min |
| Mar 2, 7:28 PM EST | Severe Thunderstorm Warning | JKL | Johnson, Martin | 32 min |
| Mar 2, 7:34 PM EST | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Martin | 26 min |
| Mar 2, 7:45 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Perry | 45 min |
| Mar 2, 7:52 PM EST | Flash Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Powell, Wolfe | 4 hr |
| Mar 2, 7:57 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 48 min |
| Mar 2, 7:58 PM EST | Tornado Warning | JKL | Bell, Harlan, Knox, Whitley | 32 min |
| Mar 2, 8:22 PM EST | Tornado Warning | JKL | Bell, Harlan | 23 min |
| Mar 2, 8:41 PM EST | Severe Thunderstorm Warning | JKL | Bell, Harlan | 19 min |
| Mar 2, 11:56 PM EST | Areal Flood Warning | JKL | Bath, Breathitt, Elliott, Estill, Fleming, Floyd and 14 more | 12 hr |
| Mar 3, 12:05 AM EST | Areal Flood Warning | JKL | Bell, Harlan, Knox, McCreary, Whitley | 12 hr |
| Mar 3, 2:23 AM EST | River Flood Advisory | JKL | Whitley | 14 hr |
| Mar 3, 7:43 AM EST | River Flood Advisory | JKL | Knox | 26 hr |
| Mar 3, 11:11 AM EST | River Flood Advisory | JKL | Estill, Powell | 42 hr |
| Mar 3, 1:58 PM EST | River Flood Warning | JKL | Whitley | 12 hr |
Nearby
River Flood Advisories in Kentucky, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.